Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

What causes itchy rashes all over the body?

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2002
Answered : 7512 Questions
Question
Hi Doctor,
I have developed bumps in a rash type form all over my body including my hair. They itch like crazy and when I scratch the area it turns red then when it stops being red the bumps can be white or brown. The itch is random can be on my arm then when I scratch it for maybe 15 seconds its ok for a little while but then my knee can itch then maybe my back or neck and so on and so forth. My GP gave me a RX for a tube of medicine to stop the itch and it did for a couple of hours then it started again. Also, sometimes I forget I'm scratching and it begins to bleed when it heals the scab does not want to go away if I scratch it off it leaves it either a brown spot or a white spot and they never go away. Does this sound like anything you ever heard of. Thank you for your time.
Sue Sumner
Wed, 6 Jun 2018 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 1 hour later
Brief Answer:
Need more information and preferably a few images

Detailed Answer:
Hello. Thank you.
I am Dr kakkar (Dermatologist and Venereologist). I have noted your concern.
Perhaps you have a form of an eczema.
I request you to kindly upload a few good quality images of the various affected areas in "Reports Section" so that I am able to have a better understanding of your skin condition and hence guide you better.
I would also like to know the duration since you first noticed the bumps?

Regards
Above answer was peer-reviewed by
 
Follow-up: What causes itchy rashes all over the body? 2 days later
Dr.Kakkar.S,
Thank you for your response. It is difficult to do a good picture because the bumps blend into my skin and leaves me feeling them . I can see them but others have trouble seeing them. Since you are answering as a dermatologist I'm thinking I need to get my G P to recommend one also?
 
 
Answered by Dr. Kakkar S. 4 hours later
Brief Answer:
I'd suggest an oral antihistamine e.g Cetirizine

Detailed Answer:
Hi, welcome back,

Yes, certainly so. However, I'd suggest you take an oral antihistamine e.g Cetirizine 10mg tab once every evening for a few days. Perhaps what you have is just Hives and Cetirizine would definitely help. It is available over the counter (OTC).

In addition, you may use a soothing lotion e.g Calamine lotion for symptomatic relief from itching.

Regards

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor